Jump to content
Important Survey - Please Participate ×

I am validated. I have hope now.


[Ma...]

Recommended Posts

I am feeling optimistic now. I tried to CT off low dose two days ago because my other GP told me I'm not not addicted and it's all in my head. This morning at Uni was hell. Unreality, weirdness, eye twitching, catastrophic thinking -  it was unbearable. I went to my other GP and we talked. He asked me about my complete valium history and I told him. He said I was DEFINATELY in quite high tolerance and withdrawal. Finally a medical practitioner confirmed what I thought.

 

He has given me a taper plan for two weeks to be adjusted then. I will follow it, I have hope.

 

My plan:5mg one day, 2.5mg the next then repeat (5 then 2.5 etc) for two weeks. Then down to 2.5mg daily but we wants to stabilise me as much as possible while tapering because I'm already in withdrawal.

 

It's true folks - you don't need to be on a huge amount of valium to be addicted. I'm living proof.

Link to comment
Share on other sites

CT is brutal, even on low doses. That's how I got stuck on clonazepam - I had a short course of the drug to quell some post-hospital anxiety, then I stopped taking it abruptly (while on vacation!) and had a decent into hell. My GP said stopping it immediately was fine. Twas not! We got the internet now, so self-research is easy. That's what I've learned from this withdrawal hell.

 

I'm not an expert at all on Valium, but I'm fairly sure your taper plan looks a bit too aggressive. The often-cited number on here, per the Ashton manual, is 10% per two weeks. Also, dosage varying (5mg one day, 2.5mg the next) can complicate withdrawal effects. Have you looked on the taper plan thread on BB? Or, into liquid titration? I'd recommend looking or posting there.

 

Best of luck! Nemo

Link to comment
Share on other sites

Definitely too aggressive, IMO.

Don't see the advantage in bouncing up and down between 5 and 2.5mg, that is a massive differential at those doses. Slow, steady, 5-10 % every fortnight. I wish I had...

 

If you are dependent, it's hard to imagine that being anything other than very rough. I don't see how you can stabilise on such A wildly fluctuating regime.

Link to comment
Share on other sites

I am feeling optimistic now. I tried to CT off low dose two days ago because my other GP told me I'm not not addicted and it's all in my head. This morning at Uni was hell. Unreality, weirdness, eye twitching, catastrophic thinking -  it was unbearable. I went to my other GP and we talked. He asked me about my complete valium history and I told him. He said I was DEFINATELY in quite high tolerance and withdrawal. Finally a medical practitioner confirmed what I thought.

 

He has given me a taper plan for two weeks to be adjusted then. I will follow it, I have hope.

 

My plan:5mg one day, 2.5mg the next then repeat (5 then 2.5 etc) for two weeks. Then down to 2.5mg daily but we wants to stabilise me as much as possible while tapering because I'm already in withdrawal.

 

It's true folks - you don't need to be on a huge amount of valium to be addicted. I'm living proof.

 

Hello Mattlovescats,

 

Yes, you can be dependent on low doses. Mine were always low and it happened to me.

 

I have to disagree with the plan set forth by your doctor. Alternating doses every other day is very confusing to the central nervous system. In my opinion, it would be best to stabilize on one steady dose and taper from that point.  As others have said, that is a pretty aggressive taper plan.  Why not follow the recommended reduction of 5-10% every 10-14 days?  I'm glad your doctor agrees with the assessment of tolerance, but few doctors really understand the withdrawal process. Slow and steady wins the race.

 

pianogirl  :smitten:

Link to comment
Share on other sites

[9e...]

Doctors don't know sh*t about this stuff. Strongly disagree with your doctors plan.

 

5mg/day Valium is not a low dose. You can't stop cold turkey. You need to taper slowly and steadily. People here take 6 months to a year to taper off that amount. Spend some time reading the Ashton Manual and reading the information on this site.

 

Hold on to that hope! Best wishes,

 

Chessplayer

Link to comment
Share on other sites

I am feeling optimistic now. I tried to CT off low dose two days ago because my other GP told me I'm not not addicted and it's all in my head. This morning at Uni was hell. Unreality, weirdness, eye twitching, catastrophic thinking -  it was unbearable. I went to my other GP and we talked. He asked me about my complete valium history and I told him. He said I was DEFINATELY in quite high tolerance and withdrawal. Finally a medical practitioner confirmed what I thought.

 

He has given me a taper plan for two weeks to be adjusted then. I will follow it, I have hope.

 

My plan:5mg one day, 2.5mg the next then repeat (5 then 2.5 etc) for two weeks. Then down to 2.5mg daily but we wants to stabilise me as much as possible while tapering because I'm already in withdrawal.

 

It's true folks - you don't need to be on a huge amount of valium to be addicted. I'm living proof.

 

It sounds quite aggressive to me.  I don't understand the doses switching every other day. On those days you are making a 50 percent reduction. Stopping suddenly can cause severe symptoms as you found out. Rapid reductions can as well. Valium has a very long half life so it can take some time between cuts to feel the full affects.  Also, i think it is more a dependency than an "addiction". Most here take them to solely to keep them from withdrawal.  Even low doses should not be taken for more than several weeks for a variety of reasons. One of them being that a dependency can develop in as little as 14 days.

Link to comment
Share on other sites

I'd go so far as to say that while your doctor at least recognises that dependency happens, his taper advice belies a complete lack of understanding about how it works.

There's no way that dropping 50% of your dose every other day for a fortnight, then dropping down completely to that level makes sense. It's a variation on the theme of 'withdrawal takes 8 weeks max' that some doctors peddle. If you're properly dependent, it is virtually guaranteed to fail and cause you unnecessary suffering.

 

Link to comment
Share on other sites

I went through this with my Dr and klonopin, he told me cut in half for a week or two then take every other day then stop.

Sorry to say I didn't make it to the every other day part.

 

I do hope it is easier for you though.

Link to comment
Share on other sites

Thanks heaps for the advice everyone, I'm going to take yours - it's no problem, I think my doctor just wanted me to make me feel like I'm making progress. He said it's okay for me to change and it's a play it by ear kinda deal. I will take your advice.
Link to comment
Share on other sites

Thanks heaps for the advice everyone, I'm going to take yours - it's no problem, I think my doctor just wanted me to make me feel like I'm making progress. He said it's okay for me to change and it's a play it by ear kinda deal. I will take your advice.

 

I'm really glad to hear this Matt!! This is your taper and you should be in charge, no matter how slow you go, you are always making progress!! Benzo freedom is in your future.

 

pianogirl  :smitten:

Link to comment
Share on other sites

Thanks heaps Piano girl! I will taper under the Ashton manual guidelines that are recommended on these forums, it's just not worth the risk of CT or rapid taper. Thanks for the support :-)
Link to comment
Share on other sites

×
×
  • Create New...